New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
2 Replies
mypain - September 1

Ok....after all of the pain for months in feet and hips, I was finally diagnosed with Bursitis

Bursitis is inflammation of the fluid-filled sac (bursa) that lies between a tendon and skin, or between a tendon and bone. The condition may be acute or chronic.

OMGosh! Thank you Lord!! I will start out with Mobic for the inflamation and if that doesn't work, then I will get shots....but at least I know I haven't been dreaming up my symptons!!


Fantod - September 2

Treating bursitis is a lot more complicated than using Mobic and "getting shots." I have it in both hips and shoulders. And, I've had it for over 3 years even with prolonged treatment.

First of all, you will need to change your diet. Certain foods will trigger it. These foods include highly acidic substances. Try to avoid too much red meat, fast food, junk food and tomatoes. Sitting for long periods of time will aggravate it if your hips are affected and so will changes in the weather.

You should be sent to physical therapy for stretching exercises and microwave deep heat treatment on the affected areas. You should insist on this. Mobic is not sufficent.

Fresh pineapple contains an enzyme that breaks up bursitis. If you don't like pineapple, you can get the enzyme in capsule form at the health food store. You need to do this whether you eat as much pineapple as you can stand or take the capsules.

I would be extremely careful about cortisone shots. Cortisone depresses the immune system which is something that anyone with Fibromyalgia (FMS) does not need. Also, cortisone causes tissue damage and has been shown to further damage tendons and joints with prolonged use. It should only be used under dire circumstances. You would be better served to insist on PT and trying everything else first.

There is a nontoxic derivative of the Pitcher Plant called Sarapin which is a very effective pain killer. Not too many doctors know about it. You would probably have to find a holistic doctor that uses it. Try Googling Sarapin and the name of your metro area and see what pops up.
There has been one report of liver damage from Sarapin use that I know of at this time. In the big scheme of things, one report is pretty good in my opinion. Sarapin has been around since the 1930's. I have used it to break a pain cycle in my lower back. And, my rheumy actually uses it to treat patients. The relief lasted for 6 months and unlike cortisone the injection can be repeated regularly.

I hope that you will have great success in managing your bursitis. I know only too well how painful and annoying it can be. Take care and enjoy the holiday weekend.


January - September 2

I so agree with Fantod. I've had a very painful shoulder since last winter. It IS better now, and I didn't do anything but take some pain meds. Of course, the doctor suggested shots, that's what they always suggest - IMO, it's because they get to charge your insurance for a surgery and they make a nice profit.

When you stick a needle into a joint, you run the risk of tissue damage and infection AND, as Fantod says cortisone depresses your immune system, so you won't fight off infection easily if you get one in there. Also, cortisone has side effects - google it and read the info at drugs (dot) com down at the bottom - the info for health professionals. Research has shown that if it's inflammation, cortisone quiets that down. But a lot of times, you just have to keep going in for shots - each time with risks, and over time the shots can make your pain worse. Learn all you can before you do it, then decide. I have friends who've had cortisone injections - but the pain usually comes back, so it's temporary relief, but some people want that. BTW, from what I've heard… the shots HURT. (That's not what the dr. says.)

I didn't do the shots. My shoulder was INCREDIBLY painful for about 6 months, if I bumped it I was literally seeing stars with pain. But it's better now. It's sore, but not like before! I've been eating pineapple, doing stretching, and just waiting. And taking my supplements.

Fantod mentioned the pineapple enzyme - that's bromelaine. It can upset your stomach so take it with food. I couldn't tolerate the 500 mg caps, but my stomach is sensitive. I also tried taking some Serrapeptase on a few occasions. I can't say if this worked or not. Maybe time was what healed it.

Before taking any supplements, as you probably know, you should read up on interactions and side effects, and if you are taking any meds, talk to your pharmacist about whether it is safe for you to try the supplement.

Hope you feel better soon.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question